The trace of Frobenius of elliptic curves and the p-adic gamma function

Research output: Contribution to journalArticle

Abstract

We define a function in terms of quotients of the p-adic gamma function which generalizes earlier work of the author on extending hypergeometric functions over finite fields to the p-adic setting. We prove, for primes p > 3, that the trace of Frobenius of any elliptic curve over Fp, whose j-invariant does not equal 0 or 1728, is just a special value of this function. This generalizes results of Fuselier and Lennon which evaluate the trace of Frobenius in terms of hypergeometric functions over Fp when p ≡ 1(mod12).
Original languageEnglish
Pages (from-to)219-236
JournalPacific Journal of Mathematics
DOIs
StatePublished - Feb 28 2013

Fingerprint Dive into the research topics of 'The trace of Frobenius of elliptic curves and the p-adic gamma function'. Together they form a unique fingerprint.

  • Cite this